| Model Number |
5MAXJET7KIT-B |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/03/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the jet7 was fractured approximately 1.0 cm from the hub underneath the strain relief.Conclusions: evaluation of the returned jet7 confirmed a leak underneath the strain relief.During decontamination, the jet7 was flushed with air while submerged in the bleach solution, and bubbles were observed coming from the strain relief.The strain relief was unraveled, and a fracture was observed underneath the strain relief.If the proximal end of the jet7 is forcefully manipulated during use, damage such a fracture may occur.This fracture contributed to the leak on the jet7 during the procedure and the functional test.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jet7 reperfusion catheter (jet7), a velocity delivery microcatheter (velocity) and a neuron max 6f 088 long sheath (neuron max).During the procedure, while advancing the jet7, velocity and neuron max through the patient¿s vessel prior to any passes, the physician noticed the proximal end next to the hub of the jet7 was leaking saline.Therefore, the jet7 was removed.The procedure was completed using a new jet7 and the same neuron max.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number: (b)(4).The following sections are being updated based on additional information included in the user facility report submitted to the fda: 1.Section b.Box 5.Describe event or problem; 2.Section e.Box 4.Initial reporter also sent report to fda; 3.Section g.Box 3.Report source.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jet7 reperfusion catheter (jet7), a velocity delivery microcatheter (velocity) and a neuron max 6f 088 long sheath (neuron max).During the procedure, while advancing the jet7, velocity and neuron max through the patient¿s vessel prior to any passes, the physician noticed the proximal end next to the hub of the jet7 appeared to be stretched and was leaking saline.Therefore, the jet7 was removed.The procedure was completed using a new jet7 and the same neuron max.There was no report of an adverse effect to the patient.